Affordable Access

Access to the full text

Retinal pigment epithelial tear following intravitreal ranibizumab injections for neovascular age-related macular degeneration

Authors
  • Lee, Gary K. Y.1
  • Lai, Timothy Y. Y.1
  • Chan, Wai-Man1
  • Lam, Dennis S. C.1
  • 1 The Chinese University of Hong Kong,Hong Kong Eye Hospital, Department of Ophthalmology and Visual Sciences, 147K Argyle Street, Hong Kong, People’s Republic of China , Hong Kong (China)
Type
Published Article
Journal
Graefe's Archive for Clinical and Experimental Ophthalmology
Publisher
Springer-Verlag
Publication Date
Feb 08, 2007
Volume
245
Issue
8
Pages
1225–1227
Identifiers
DOI: 10.1007/s00417-007-0536-2
Source
Springer Nature
Keywords
License
Yellow

Abstract

BackgroundTo report the development of retinal pigment epithelial (RPE) tear after intravitreal injection of ranibizumab (Lucentis, Novartis, Basel, Switzerland).MethodsCase report with presentation of the fundus photography, fluorescein angiography (FA) and optical coherence tomography (OCT) findings.ResultsA 70-year-old man received intravitreal injections of ranibizumab for the treatment of occult choroidal neovascularisation (CNV) with fibrovascular pigment epithelial detachment due to age-related macular degeneration. One day after the third intravitreal ranibizumab injection, fundus examination showed a RPE defect at the foveal region. FA and OCT confirmed the presence of RPE tear sparing the fovea. No further progression of the RPE tear was observed after withholding subsequent ranibizumab injection and his right eye visual acuity remained at 20/100 at 3 months from the last injection.ConclusionsAs with other anti-vascular endothelial growth factor treatment for CNV, RPE tear might occur after intravitreal ranibizumab injection even after previous uneventful intravitreal injections.

Report this publication

Statistics

Seen <100 times